Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 38, NWS Wilmington, OH

August 3, 2006Clinton County, Warren County, Ohio

NWS Wilmington, OH issued this flash flood warning at Aug 3, 2006, 6:54 PM EDT for Clinton County, Warren County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2006, 6:54 PM EDT (22:54 UTC)
Expired
Aug 3, 2006, 9:00 PM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Clinton County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 16 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 7:45 PM EDTFLASH FLOODClarksville, OHUP TO A FOOT OF WATER OVER SEVERAL ROADS IN AND AROUND CLARKSVILLE. STATE ROUTES 350 AND 730 INCLUDED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 032257
FFWILN
OHC027-165-040100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
654 PM EDT THU AUG 3 2006

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLINTON COUNTY IN SOUTHWEST OHIO
  WARREN COUNTY IN SOUTHWEST OHIO

* UNTIL 900 PM EDT

* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED 
  AREA. RADAR ESTIMATED THAT UP TO 2 INCHES HAD FALLEN IN THE PAST 
  HOUR BETWEEN MIDDLEBORO AND WILMINGTON...WITH EARLIER 
  THUNDERSTORMS HAVING PRODUCED AS MUCH AS AN INCH OF RAIN OVER THE 
  SAME AREA. 

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER  
  ONE TO 1.5 INCHES POSSIBLE THROUGH 8 PM. RUNOFF FROM THIS   
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.... 
  ESPECIALLY IN THE TODD FORK BASIN. 

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BLANCHESTER...
WILMINGTON AND MORROW.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3941 8416 3925 8413 3930 8373 3946 8378

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:10 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 3, 3:10 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
310 PM EDT THU AUG 3 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
THUNDERSTORMS PUSHING EAST ACROSS NORTHERN FA MOVING INTO MODERATE
TO STRONG INSTABILITY SO EXPECT TO CONTINUE TO SEE SOME
INTENSIFICATION WITH THIS LINE. COLD FRONT STILL FORECAST TO PUSH
SOUTH ACROSS AREA OVERNIGHT BUT ONGOING CONVECTION WILL LIKELY
LIMIT INSTABILITY FOR LATER THIS AFTERNOON INTO THIS EVENING. STILL
THOUGH...WITH BOUNDARY YET TO MOVE THROUGH...WILL HANG ON TO A
CHANCE OF THUNDERSTORMS THROUGH MUCH OF THE NIGHT.

A FEW SHOWERS/THUNDERSTORMS MAY STILL BE ONGOING ACROSS FAR
SOUTHEAST TOWARD DAYBREAK...BUT MODELS NOW FAIRLY CONSISTENT WITH
PUSHING FRONT WELL TO OUR SOUTH THROUGH THE DAY. WILL THEREFORE GO
WITH GENERALLY DRY FORECAST FOR FRIDAY AS HIGH PRESSURE BUILDS DOWN
INTO OUR AREA.
&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL KEEP THE AREA DRY ON SATURDAY BUT THEN FLOW
RETURNS FROM THE SOUTH ON SUNDAY AS THE HIGH MOVES OFF TO THE EAST
AND A FRONT APPROACHES. WILL SEE A QUICK RETURN TO VERY WARM AND
HUMID CONDITIONS. WITH AN INCREASE IN MOISTURE DECIDED TO ADD LOW
CHANCE POPS TO THE SOUTHEAST ZONES ON SUNDAY AFTERNOON.

FORCING DOES NOT LOOK PARTICULARLY IMPRESSIVE WITH THE FRONT AS IT
MOVES THROUGH ON MONDAY BUT HAVE CONTINUED WITH 30 POPS. IT DOES
APPEAR THAT WHATEVER PRECIPITATION MIGHT OCCUR WITH THIS FEATURE
WILL BE SOUTH AND EAST OF THE REGION BY MONDAY EVENING.

ANOTHER HIGH WILL BUILD IN FOR THE REST OF THE FORECAST PERIOD.
TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL ON TUESDAY AND WEDNESDAY
WITH SOME MODERATION BY THURSDAY.

&&

.AVIATION /18Z-18Z/...
LINE OF THUNDERSTORMS WILL PASS THROUGH MOST TAF SITES EARLY THIS
AFTERNOON...POSSIBLY SKIRTING KCVG/KLUK TO THE N WITH ONLY SCT
SHOWERS WITH NO THUNDER HERE. CIGS BRIEFLY DROP TO THE MVFR CATEGORY
AHEAD OF THESE STORMS BUT THEN MIX UP IMMEDIATELY AHEAD OF THEM FOR
AN OBSERVATION OR TWO. LOWER CIGS WILL ACCOMPANY THE COLD FRONT
LATER TONIGHT AS THE NRLY WINDS KICK IN AND USE ANY AVAILABLE
MOISTURE AT THE GROUND TO REDUCE VSBYS AND HOLD ON TO A STRATUS
DECK. THIS STRATUS SHOULD MIX OUT WHEN WINDS SWITCH NE DURING THE
DAY FRI AND DRIER AIR FILTERS IN BEHIND THE EXITING CDFNT.

AM ONLY EXPECTING THUNDER FOR A BRIEF PERIOD THIS AFTERNOON...SCT
SHOWER ACTIVITY WITH ISOLD THUNDER POSSIBLE DURING THE EVENING.
STABLE AIRMASS WILL WORK IN WITH THE CDFNT THOUGH TEMP DIFFERENCES
MAY HELP SOME LIGHT SHOWERS TO LINGER A BIT LONGER...PARTICULARLY TO
THE SOUTH AND SOUTHEAST THAT MAY STILL HAVE A LITTLE LINGERING
INSTABILITY EARLY OVERNIGHT.

FRANKS
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 3, 5:12 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
512 AM EDT THU AUG 3 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
512 AM EDT THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL DROP SOUTH INTO THE REGION TODAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT TODAY AND
TONIGHT. WITH HIGH LEVELS OF INSTABILITY AND MOISTURE...
THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE
MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS AND TORRENTIAL
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

RYAN

In the hours before

Local storm report, Aug 3, 4:09 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND GST     NEWARK                  40.07N  82.42W
08/03/2006  64 MPH           LICKING            OH   VTA ASOS

            VTA ASOS

&&
Local storm report, Aug 3, 4:13 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND GST     5 N COLUMBUS            40.06N  82.99W
08/03/2006  70 MPH           FRANKLIN           OH   TRAINED SPOTTER

            ESTIMATED BY SPOTTER NEAR FRANKLIN DELAWARE COUNTY LINE

&&
Local storm report, Aug 3, 4:17 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND GST     COLUMBUS                39.99N 82.99W
08/03/2006  M48 MPH          FRANKLIN           OH   ASOS

            OSU ASOS

&&

JSS
Local storm report, Aug 3, 4:47 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
447 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     BLOOMINGBURG            39.61N 83.40W
08/03/2006                   FAYETTE            OH   LAW ENFORCEMENT

            TREES AND LARGE LIMBS DOWN ACROSS NORTHEN PORTION OF
            COUNTY

&&

RLG
Local storm report, Aug 3, 5:04 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
504 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     ASHVILLE                39.72N 82.96W
08/03/2006                   PICKAWAY           OH   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN

&&
Local storm report, Aug 3, 6:31 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
631 PM EDT THU AUG 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     1 ENE MORROW            39.35N  84.11W
08/03/2006                   WARREN             OH   LAW ENFORCEMENT

            TREES DOWN

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:59 PM EDTSevere Thunderstorm WarningILNShelby46 min
Aug 3, 2:41 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami, Shelby49 min
Aug 3, 2:47 PM EDTSevere Thunderstorm WarningILNHardin28 min
Aug 3, 3:17 PM EDTSevere Thunderstorm WarningILNClark, Greene43 min
Aug 3, 4:07 PM EDTSevere Thunderstorm WarningILNLicking28 min
Aug 3, 4:07 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin26 min
Aug 3, 4:19 PM EDTSevere Thunderstorm WarningILNFayette, Madison26 min
Aug 3, 4:20 PM EDTSevere Thunderstorm WarningILNWarren25 min
Aug 3, 4:32 PM EDTSevere Thunderstorm WarningILNClinton43 min
Aug 3, 4:45 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway45 min
Aug 3, 5:38 PM EDTSevere Thunderstorm WarningILNWarren37 min
Aug 3, 7:41 PM EDTSevere Thunderstorm WarningILNFairfield, Pickaway49 min

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.